MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Catalog Number RBYPCLP45
Medical Device Problem Codes Fracture (1260); Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the subclavian collateral vein using a packing coil lp and a non-penumbra microcatheter.During the procedure, after advancing the packing coil lp into the target location, the physician noticed the proximal portion of the packing coil lp was too close to the ostium of the subclavian vein and decided to reposition the packing coil lp.After retracting approximately half of the packing coil lp back into the microcatheter, the physician experienced resistance and made multiple attempts to advance and retract the coil through the microcatheter but the coil would not respond.The physician attempted to remove the packing coil lp when the coil had unraveled and unintentionally detached from the pusher assembly.It was also reported the packing coil lp had fractured into separate segments after unraveling.Therefore, the physician clamped down on the microcatheter to remove the microcatheter and the packing coil lp together as unit; however, the attempt was unsuccessful.A snare device and another catheter were then used to remove fragments of the unraveled packing coil lp.A snare was used for several passes to remove portions of the unraveled packing coil lp.The physician determined that the remaining segment of the packing coil lp was in the intended location of the vessel.The procedure had ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19325731
Report Number3005168196-2024-00186
Device Sequence Number17795853
Product Code HCG
UDI-Device Identifier00815948021945
UDI-Public815948021945
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2026
Device Catalogue NumberRBYPCLP45
Device Lot NumberC00012337
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Initial Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age11 MO
Patient SexUnknown
Date Report Sent to FDA01/01/2005